MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TIGHT TO SHAFT NEO V NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TIGHT TO SHAFT NEO V NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67N040
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a balloon failure in the bivona trach tube where the cuff only inflated on one side.This happened during the patient's trach change.There was patient involvement and no harm/adverse event reported.
 
Additional Manufacturer Narrative
Unknown manufacturer: a catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, (b)(6) has been listed in sections d3.And g1.And the (b)(6) fda registration number has been used for the manufacture report number.D4.Lot number, expiration date, udi, and h4.Manufacture date are unknown; no information has been provided to date.H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
The following field was updated with additional information: a2.Age at time of event: 7 a2.Age units (patient): months a4.Weight: 7.4 a4.Weight units (patient): kg a6.Race: black or african american d1.Brand name: bivona tight to shaft neo v neck flange tracheostomy tube d3.Manufacturing plant name: smiths healthcare manufacturing s.A.De c.V.D3.Manufacturing plant address 1: ave calidad no.4, parque d3.Manufacturing plant city: tijuana d3.Zip code: (b)(4) d3.Manufacturing plant state: na d3.Manufacturing plant country: mex d4.Catalog #: 67n040 d4.Primary udi number: (b)(4).D9.Date returned to mfg: 31-may-2024 g4.Pma/510(k) #: na h6.Investigation codes: updated.Investigation summary: the sample returned consisted of one (1) for p/n: 67n040 in used condition, in a plastic bag.During the visual inspection it was detected that the cuff was stuck to the tube but after massaging the cuff unstuck and inflated correctly.Symmetry measurement was performed to confirm if the value is less than 33% established in the bivona tt-fg-tj qp.The symmetry value was 40% (8/20*100).The sample worked as expected and the failure modes reported by the customer were not confirmed.No root cause could be determined.A device history record could not be completed as no lot number was received.

Brand Name
BIVONA TIGHT TO SHAFT NEO V NECK FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana MN
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19238072
Report Number3012307300-2024-03355
Device Sequence Number20845268
Product Code JOH
UDI-Device Identifier15021312006230
UDI-Public(01)15021312006230
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67N040
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 MO
Patient SexUnknown
Patient Weight7 KG
Patient RaceBlack Or African American